MAUDE Adverse Event Report: NUVASIVE ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number D6950000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were x-ray films provided to confirm the alleged event.Labeling review: ".The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." intra-operative warnings ".Over-bending, notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.".
 
Event or Problem Description
It was reported during a spinal procedure the distal tan of a cage inserter snapped off in the patient.In an attempt to retrieve the part the surgeon cut a grove in the l5 level vertebrate.Product was successfully retrieved.
 
Additional Manufacturer Narrative
The device was evaluated and the reported event was confirmed.It was determined that the cause of the reported event, may be related to an error in surgical technique involving excessive and/or off axis forces being applied during the procedure causing stress to the engagement tangs.

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE
7475 lusk blvd
san diego CA 92121
MDR Report Key8067136
Report Number2031966-2018-00164
Device Sequence Number11406895
Product Code LXH
UDI-Device Identifier00887517705174
UDI-Public00887517705174
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD6950000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR